Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 88, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 11, 2015, 3:42 PM CDT for Atchison County, Holt County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2015, 3:42 PM CDT (20:42 UTC)
- Expired
- Jun 11, 2015, 4:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 150 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:53 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
846
WUUS53 KEAX 112042
SVREAX
MOC005-087-112130-
/O.NEW.KEAX.SV.W.0088.150611T2042Z-150611T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
342 PM CDT THU JUN 11 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ATCHISON COUNTY IN NORTHWEST MISSOURI...
NORTHWESTERN HOLT COUNTY IN NORTHWEST MISSOURI...
* UNTIL 430 PM CDT
* AT 339 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF FALLS CITY...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOUND CITY...CRAIG AND CORNING.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 85 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4035 9520 4030 9518 4026 9518 4026 9516
4015 9512 4010 9540 4012 9540 4014 9544
4016 9544 4019 9549 4022 9547 4024 9548
4025 9552
TIME...MOT...LOC 2042Z 261DEG 14KT 4014 9551
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
MELL1 follow-up statement
229
WWUS53 KEAX 112129
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
429 PM CDT THU JUN 11 2015
MOC005-087-112139-
/O.EXP.KEAX.SV.W.0088.000000T0000Z-150611T2130Z/
HOLT MO-ATCHISON MO-
429 PM CDT THU JUN 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ATCHISON AND
NORTHWESTERN HOLT COUNTIES WILL EXPIRE AT 430 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9:00PM CDT.
LAT...LON 4035 9520 4030 9518 4026 9518 4026 9516
4015 9512 4010 9540 4012 9540 4014 9544
4016 9544 4019 9549 4022 9547 4024 9548
4025 9552
TIME...MOT...LOC 2129Z 261DEG 14KT 4017 9527
$$
MELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:35 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 11, 2:35 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 235 PM CDT Thu Jun 11 2015 .DISCUSSION... Issued at 203 PM CDT THU JUN 11 2015 An active afternoon and evening is starting to shape up for strong to severe thunderstorms that should affect most of the area. At this time we have a tornado watch out until 02z where supercells are expected to develop ahead of a surface low and along a warm front across our far northwestern counties. Shear and instability parameters favor very large hail and a possible tornado or two. The surface low should track across southern IA this evening with an attended cold front moving into the CWA from the northwest. Additional storms are anticipated to develop along the cold front and those too are expected to be strong to severe. Would not be surprised to see a severe watch issued to handle those storms. Latest NPW, especially the HRRR, bring the line of storms into the KC Metro area between 6 to 9 pm. Large hail, strong wind gusts, and locally heavy rain will be the concerns with the line. Also, we have many of our northern counties under a flash flood watch through 12z tomorrow given the saturated soils and the expected convection. Lastly a portion of a MCS may work in from the southwest very late tonight along and north of the cold front. At this time, if the MCS develops, our southeast counties would get brushed by it. The rest of the forecast period will remain unsettled and on the wet side of things as multiple disturbances track across the region. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1236 PM CDT THU JUN 11 2015 In the near term, clearing skies will develop along with increasing southwest winds ahead of an approaching cold front. Later this afternoon thunderstorms are expected to develop along the front and move through the terminals beginning early this evening. Current thinking is there may be several rounds or clusters of storms that will persist well into the overnight hours. Behind the cold front and storms, northwesterly winds and a FEW-SCT cloud deck will persist through the remaining period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH through Friday morning FOR KSZ102. MO...FLASH FLOOD WATCH through Friday morning FOR MOZ001>008-011>017. && DISCUSSION...Pietrycha AVIATION...Pietrycha
Hazardous weather outlook, Jun 11, 5:35 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 535 AM CDT THU JUN 11 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 535 AM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS LATER TODAY ARE EXPECTED TO REDEVELOP WITH STRONG TO SEVERE STORMS POSSIBLE. THE PRIMARY HAZARDS WITH THE STRONGEST STORMS WILL BE MODERATE TO HEAVY RAINFALL...CAUSING LOCALIZED FLOODING CONCERNS...GUSTY TO DAMAGING WINDS...HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND A SLIGHT RISK FOR TORNADO DEVELOPMENT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MULTIPLE ROUNDS OF THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH NEXT WEEK WITH MODERATE TO HEAVY RAINFALL VERY POSSIBLE OVER THE WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:09 PM CDT | Special Weather Statement | EAX | Putnam | 51 min |
| Jun 10, 7:25 PM CDT | Areal Flood Advisory | EAX | Putnam, Schuyler | 4 hr |
| Jun 10, 7:46 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 44 min |
| Jun 11, 3:36 AM CDT | Areal Flood Advisory | EAX | Atchison, Holt, Nodaway | 6 hr |
| Jun 11, 4:35 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Daviess, DeKalb, Gentry and 9 more | 23 hr |
| Jun 11, 6:20 AM CDT | River Flood Warning | EAX | Atchison, Holt | 69 hr |
| Jun 11, 7:01 AM CDT | Areal Flood Advisory | EAX | Atchison, Holt | 4 hr |
| Jun 11, 10:07 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 68 hr |
| Jun 11, 10:07 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 4 days |
| Jun 11, 10:23 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jun 11, 10:23 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| Jun 11, 10:23 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 10 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 8 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 7 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 9 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 20 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 9 days |
| Jun 11, 10:29 AM CDT | River Flood Warning | EAX | Cooper, Howard | 10 days |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 62 hr |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Buchanan | 8 days |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Platte | 9 days |
| Jun 11, 10:35 AM CDT | River Flood Warning | EAX | Platte | 10 days |
| Jun 11, 3:36 PM CDT | Tornado Warning | EAX | Atchison | 24 min |
| Jun 11, 3:57 PM CDT | Tornado Warning | EAX | Atchison, Nodaway | 33 min |
| Jun 11, 4:09 PM CDT | Tornado Warning | EAX | Atchison, Nodaway | 18 min |
| Jun 11, 4:13 PM CDT | Flash Flood Warning | EAX | Atchison, Holt, Nodaway | 4 hr |
| Jun 11, 4:44 PM CDT | Tornado Warning | EAX | Nodaway | 6 min |
| Jun 11, 4:46 PM CDT | Tornado Warning | EAX | Holt | 29 min |
| Jun 11, 4:47 PM CDT | Tornado Warning | EAX | Holt, Nodaway | 28 min |
| Jun 11, 5:12 PM CDT | Tornado Warning | EAX | Nodaway | 33 min |
| Jun 11, 5:40 PM CDT | Flash Flood Warning | EAX | Gentry, Nodaway, Worth | 7 hr |
| Jun 11, 5:40 PM CDT | Tornado Warning | EAX | Gentry, Nodaway | 26 min |
| Jun 11, 5:44 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Worth | 46 min |
| Jun 11, 5:57 PM CDT | Tornado Warning | EAX | Gentry, Harrison, Worth | 33 min |
| Jun 11, 6:12 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 48 min |
| Jun 11, 6:20 PM CDT | Flash Flood Warning | EAX | Andrew, Holt | 4 hr |
| Jun 11, 6:20 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 40 min |
| Jun 11, 6:25 PM CDT | Flash Flood Warning | EAX | Gentry, Harrison, Worth | 4 hr |
| Jun 11, 6:51 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry | 39 min |
| Jun 11, 6:55 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.